MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. ASAHI FIELDER XT; PTCA GUIDE WIRE

ASAHI INTECC CO., LTD. ASAHI FIELDER XT; PTCA GUIDE WIRE
Catalog Number AGP140002
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/17/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Single reporter exemption #e2015028.Device evaluation could not be performed because the device was not returned.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Based on the obtained information, it was concluded that the edge of the metal tuohy needle scraped the wire surface and peeled the ptfe coating.There was no indication of product deficiency.Although there were reportedly no adverse patient effects, a possibility could not be completely ruled out that some ptfe coating fragments might have entered into the vasculature.Instructions for use (ifu) states: [warnings] never use metallic needles or metallic sheaths for insertion and withdrawal of this guide wire.Otherwise, the surface of this guide wire may be damaged significantly; and, [malfunction and adverse effects] abrasion of the guide wire coating.
 
Event or Problem Description
It was reported that the procedure was to treat a chronic totally occluded circumflex coronary artery.The asahi guide wire was advanced to the target lesion, but during torqueing of the guide wire, there was teflon flaking on the proximal end of the guide wire next to the tuohy.The flaking of teflon was outside the patient anatomy.However, it was decided to remove the guide wire.The guide wire was removed without any issue.There was no adverse patient effect and no clinically significant delay in the procedure.No additional information was provided.It was then decided to have the patient sent for coronary artery bypass (cabg) due to having multi-vessel disease, but not related to the guide wire used or the procedure.
 
Additional Manufacturer Narrative
Asahi intecc has determined that the date recorded in "date of this report" was erroneously reported as the date the report was submitted rather than the date the initial reporter provided the information about the event to the company.Corrective action has been taken to clarify which date should be provided in the report.This supplemental report is intended only to correct the date provided to reflect the date the initial reporter provided the information about the event to the company.

Brand Name
ASAHI FIELDER XT
Common Device Name
PTCA GUIDE WIRE
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
MDR Report Key8229701
Report Number3003775027-2019-00001
Device Sequence Number13959841
Product Code DQX
UDI-Device Identifier04547327072854
UDI-Public(01)04547327072854(17)210131(10)180208A391
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K072431
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Catalogue NumberAGP140002
Device Lot Number180208A391
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date12/19/2018
Event Location Hospital
Initial Date Received by Manufacturer 12/19/2018
Supplement Date Received by Manufacturer12/19/2018
Initial Report FDA Received Date01/08/2019
Supplement Report FDA Received Date12/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age78 YR
Patient Weight84